Results 1 to 10 of 10

Thread: Birth Control

  1. #1
    Junior Member
    Join Date
    Apr 2008
    Location
    Atlanta, GA
    Posts
    14

    Default Birth Control

    I was off of my birth control for a while and did not have a big problem with rosacea. About a month ago I got back on birth control and now my face is red and burning again and I have acne. Has anyone else had this problem? I have tried just about all types of birth control.

  2. #2
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,369

    Default

    I have been on it for a fair while and so to be honest dont really know the effect that it has. The one I take now is Cilest, it is good generally for improving my skin and so I dont think it makes my rosacea worse.

  3. #3
    Senior Member Mistica's Avatar
    Join Date
    Nov 2007
    Posts
    1,854

    Default

    Birth control ( hormones) is responsible for many problems of ill health in women.
    Regarding the flare up of your rosacea, this is not unique.
    I sincerely believe all my problems were caused by 'the pill'. The first one, a 'combination' caused potentially life threatening problems and the second one, 'progesterone only', caused melasma and a few other issues.
    Some years later another woefully ill informed doctor gave me a cream to be rubbed on my arms and that caused my first rosacea flare, but it only lasted three days and I didn't even know what rosacea was back then. Hence it wasn't identified. (I stopped the cream).
    It became blatantly obvious that all hormonal interference wasn't for me. My Gyn told me that some women are like that, citing a few cases. In addition, the appearance of autoimmune disorders in women is not as uncommon as some people might think.
    I was told the alternation in the body's hormones is sometimes a trigger for health conditions, which are not the same as transient side effects, such as bloating etc.

    If you have already tried several types of hormonal birth control and they are all unsatisfactory, maybe it is time to consider other methods.
    Your health should come first
    Previous Numerous IPL, ZZ cream.
    Supplements: Vit K2, High Dose Vit C, BHCL, Digestive Enzymes, Ionic trace mineral drops, low dose iodine to correct deficiency.
    Skin Care: Cetaphil Gentle Cleanser, or ZZ soap.

    Treating for gut infections under specialist care. (This is helping).
    GAPS diet foods/no probiotics.

  4. #4
    Senior Member
    Join Date
    Sep 2006
    Posts
    1,337

    Default

    Hi Holly,

    The two birth control pills *supposed* to help acne are Ortho Tri Cyclin and Yaz. But yes, as Mistica says there are pro's and con's with taking them (health issues, melasma, etc.). Often, in the beginning, they can cause your skin to flare, because it's altering your hormone levels.

    I took YAZ for one week and had to stop. For one, I didn't really want to be on BCP to begin with, but most of all I dropped 3lbs in 5 days and my blood pressure went really low. I also got a few red pimples on my neck (where I normally don't break out) which suprised me. I felt "blah" and very moody. YAZ has a natural diuretic built in (spironlactalone - spelling may be off) which eliminates water in your body but also has been shown over time to help lessen acne. I don't need to be losing water or weight, and the lower blood pressure was concerning. My OB/GYN said some of the side effects decrease in months two or three, but she thought my symptoms warranted me to stop.

    I hope this helps. If you've tried the above pills without luck, you could inquire with your Derm. about Oracea or low dose Solodyn antibiotic for acne. Or, there are a few topicals that could help - Clindamycin, Finacea, Differin or mild retinoid (if your skin isn't overly sensitive), or Metrogel. Everyone's skin is different and sometimes it takes a lot of experimenting to find what works! I still juggle things around slightly depending on my skin needs.

    Good luck. Chat soon.

    Yvette

  5. #5
    Senior Member
    Join Date
    Sep 2008
    Posts
    535

    Default

    Yasmin totally cleared up my face and I thought my rosacea had gone into remission. But it caused me major stomach upsets so I had to stop taking it! I am now going to try Spiro in the hope that will keep my hormones in check....

  6. #6
    Senior Member allibear's Avatar
    Join Date
    Apr 2008
    Location
    UK
    Posts
    422

    Default

    My first big Rosacea flare happened after I was taken off contraception. I always thought the sudden stoppage after 22 years was something to do with it, but that much has been going on with my insides for years now it's really quite difficult to decide whether it was down to that or not. I know my skin slowly got redder and redder after it was stopped though.

    My Sister has oily, more olive, skin and is prone to more 'teenage acne' type breakouts, (not rosacea), especially after a pregnancy, when her skin would go really bad. She goes back on some 'mini' pill, (sorry I don't know the name), after a birth for a while to get the skin back under control and that works for her.

    What ever the reason for using BC, longterm use does have long term health related risks. So take a break and give your body a break once in while and get your man to pick up the 'rubber duckie' and wear it with pride occasionally

  7. #7
    Junior Member
    Join Date
    Apr 2008
    Location
    Atlanta, GA
    Posts
    14

    Default

    Thanks for the replies. I am going to stick with it for a few months and if it doesn't get better I will just go off it it.

  8. #8
    Senior Member
    Join Date
    Apr 2008
    Posts
    229

    Default

    I had the mirena iud and it has hormones, and I think that it is what started this whole mess for me, I am obviously sensitive to hormones and will be staying far away from now on!

  9. #9
    Senior Member
    Join Date
    Aug 2006
    Location
    USA
    Posts
    815

    Default

    Quote Originally Posted by cbebe28 View Post
    I had the mirena iud and it has hormones, and I think that it is what started this whole mess for me, I am obviously sensitive to hormones and will be staying far away from now on!
    My x-hairdresser got this....within 3-4mo's she got inflamed red itchy skin all over her face....she freaked out....and went to several docs who told her they suspected she had rosacea. I have known her for 8yrs and believe me she NEVER has symptoms of it before....she has an medium skin tone and boats and tans all the time very well....it is the progesterone in that Mirena thing.....haven't seen her in 4mo's or so but if she doesn't get that thing out she's gonna end up with out of control rosacea.
    Dx 1998

  10. #10
    Member
    Join Date
    Oct 2009
    Posts
    40

    Default

    The last reply to this thread was years ago, but in case someone is still reading this series of messages I thought I would chime in. Over the past few weeks I have broken out with a weird rash on my face. Its pretty much everywhere except for my forehead. I realized today that the rash started about the same time that my pharmacy exchanged one generic birth control pill for another. The one I am on now is IC Junel FE. I have had rosacea for a long time, but it never looked anything like this. I have never had bumps like this before. And with rosacea, I had a good amount of clear skin among the blotches (when I had a breakout). But there is practically no skin that is clear right now.

    I am stopping the birth control tonight to see if my face clears up over the next few weeks. If not, then I am stumped.

    Has anyone had this problem with Junel?

Similar Threads

  1. Birth control
    By naun in forum Prescription medications
    Replies: 25
    Last Post: 7th November 2014, 11:35 PM
  2. birth control
    By GracieTiger in forum General rosacea questions
    Replies: 3
    Last Post: 28th October 2013, 03:26 PM
  3. Got to come off birth control pill. Help!!!!
    By LuckoftheIrish in forum Prescription medications
    Replies: 0
    Last Post: 22nd February 2012, 01:20 PM
  4. Birth Control question please help
    By Russie in forum Prescription medications
    Replies: 18
    Last Post: 8th November 2009, 04:56 AM
  5. Ladies on birth control...
    By Puppies in forum Prescription medications
    Replies: 9
    Last Post: 20th December 2006, 03:19 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •